New here? Register in under one minute   Already a member? Login226664 questions, 985797 answers  

  DearCupid.ORG relationship advice
  Got a relationship, dating, love or sex question? Ask for help!Search
 New Questions Answers . Most Discussed Viewed . Unanswered . Followups . Forums . Top agony aunts . About Us .  Articles  . Sitemap

Bad cramping after going off the pill?

Tagged as: Health, Sex<< Previous question   Next question >>
Question - (25 January 2008) 4 Answers - (Newest, 11 March 2008)
A female Iceland age 26-29, anonymous writes:

I was on the pill for a little over a year for many reasons... My boyfriend (now fiancee) were sexually active, and I wanted to make sure my cycle was regular.

Since my fiancee works overseas now, and I won't be seeing him for a while, I thought I'd go off the pill to let my system detox. I wanted to see if my cycle was regular, and I know that there are some bad possible side effects for the pill that I'm taking (luckily I haven't experienced them yet).

Point is, I went off a little over a month ago, and, while I have never had real cramping during my period, I had terrible cramping this time around! I woke up at 4AM, nearly in tears. I couldn't move, turn, curl up, straighten out-- nothing eased the pain. I couldn't even sit up enough to try to find a painkiller in my bedside drawer.

Is it normal to have this after going off the pill, or should I be worried? Will this be permanent, or is it just a transitory thing while my system "detoxes"?

View related questions: fiance, period, the pill

<-- Rate this Question

Reply to this Question


Share

Fancy yourself as an agony aunt? Add your answer to this question!

A reader, anonymous, writes (11 March 2008):

This is verified as being by the original poster of the question

Thank you! What a fantastic response. I'll be sure to do all that when the time comes again... the problem is, that since this last complaint, I haven't had it once!!!! I suppose that is normal too.

Thank you again for your great advice. I'll be investing in a heating pad soon.

<-- Rate this answer

A female reader, anonymous, writes (11 March 2008):

I am 48 years old, and just went off the low dose pill after 19 years. for the past two weeks, I've noticed cramping and extreme nipple tenderness; all reversal signs of going off the pill. I am perimenopausal; so as to find out if I'm menopausal, this is the route to go--off the pill to see if the pill was masking symptoms of going through menopause. Now, the cramps are expected and the changes you will endure are normal. If you had bad cramps when you initially started your periods, you will experience them all over again. Remember to have heating pads (the stick on ones you buy over the counter)when that time comes. They work wonders to relieve the symptoms. Take an advil or extra strength tylenol every 4-6 hours and drink LOTS of water and cut way down on the sugar and salt intake during that week. Be sure to eat small meals and you will do just fine. Eventually, the cycle will regulate and you will feel less and less of the cramping you've been experiencing. Good Luck!

<-- Rate this answer

...............................   

A reader, anonymous, writes (26 January 2008):

This is verified as being by the original poster of the question

Well the funny thing is, after that night/day, Im fine. Today, I have some residual tenderness, but it feels like that might just be my muscles recovering from the cramps.

Maybe they just realized that in 6 years I've not been the severe cramping type, and are apologizing. :P

<-- Rate this answer

...............................   

A female reader, Dawnie United Kingdom +, writes (26 January 2008):

Dawnie agony auntWell now you are off the pill you will have proper periods

and that would explain the cramping. I don't take the pill but i used to, i now experience cramps and mid cycle for me can feel worse that the actual period itself. i.e. breast tenderness, stomach pains. What you have described though sounds very severe, although i have felt some discomfort it has never prevented me going about my daily life. I would see your GP and see what he/she says, i know of a couple of people that take the pill because of their painful periods and this resolves it. Good luck.

<-- Rate this answer

...............................   

Add your answer to the question "Bad cramping after going off the pill?"

Already have an account? Login first
Don't have an account? Register in under one minute and get your own agony aunt column - recommended!

All Content Copyright (C) DearCupid.ORG 2004-2008 - we actively monitor for copyright theft

0.046875!